Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 42, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 6:40 PM MDT for Dawson County, Richland County, Wibaux County, Montana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 6:40 PM MDT (00:40 UTC)
- Expired
- Jun 10, 2021, 7:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 207 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
905
WUUS55 KGGW 110040
SVRGGW
MTC021-083-109-110145-
/O.NEW.KGGW.SV.W.0042.210611T0040Z-210611T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
640 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern Wibaux County in northeastern Montana...
East central Dawson County in northeastern Montana...
Southeastern Richland County in northeastern Montana...
* Until 745 PM MDT.
* At 640 PM MDT, a severe thunderstorm was located near Skaar, or 20
miles south of Sidney, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Wibaux, east central Dawson and southeastern Richland
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4711 10452 4767 10405 4699 10405
TIME...MOT...LOC 0040Z 214DEG 23KT 4742 10414
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
NWS Glasgow
rux1 follow-up statement
414
WWUS55 KGGW 110124
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
724 PM MDT Thu Jun 10 2021
MTC021-083-109-110145-
/O.CON.KGGW.SV.W.0042.000000T0000Z-210611T0145Z/
Wibaux MT-Dawson MT-Richland MT-
724 PM MDT Thu Jun 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN WIBAUX...EAST CENTRAL DAWSON AND SOUTHEASTERN
RICHLAND COUNTIES...
At 723 PM MDT, a severe thunderstorm was located 12 miles east of
Sidney, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Wibaux, east central Dawson and southeastern Richland
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4711 10452 4767 10405 4699 10405
TIME...MOT...LOC 0123Z 214DEG 23KT 4765 10391
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
NWS Glasgow
TFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 413 PM MDT Thu Jun 10 2021 .DISCUSSION... Update: This Afternoon and tonight. There is a Tornado Watch out for our eastern counties and Severe Thunderstorm Watch out for the rest of the area. Plenty of lift as an upper level jet and shortwave trough lift across the area tonight. Moisture, instability and shear available for rapid thunderstorm development over all of NE MT this afternoon and into this evening. Most of the activity will begin to move off to the east in to the Dakotas by around midnight. Tornado Threat: For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is enough shear and instability that there is a Tornado Watch in effect through 900 pm mdt. Possible tornadoes, severe wind gusts, and large hail 1-3 inches possible. Severe Thunderstorm Threat: For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and Prairie there is a Severe Thunderstorm Watch in effect until 10 pm MDT. This area has enough shear, instability, and a slightly drier atmosphere will produce the main threat for severe wind gusts and large hail. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000 pm mdt & Tornado Watch in effect until 900 pm mdt covering all of NE MT. IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Winds SE 25-30kts along the MT/ND border through 00z then shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through the remainder of the period as the front sweep across the remainder of the area overnight. SYNOPSIS: The weather pattern and ingredients have come together for severe thunderstorms and possible tornadoes this afternoon and evening. All summertime severe weather threats are possible, large hail from 1-3", thunderstorm wind gust possible from from 45-60 kts, and possible tornadoes. && .FIRE WEATHER... Red Flag Warning through 800 pm MDT this evening due to low humidities and strong gusty winds for fire weather zones 122 to include the following counties; McCone; Dawson; Richland Prairie; and Wibaux counties. A trough of low pressure is forecast to move across the area creating an environment conducive for severe thunderstorms. Expect frequent lightning, strong microburst winds, and hail from these storms. As the trough moves NE across the area this evening, low RH will wrap NNE across the warning area as a dryline pushes east through the warned area. A cold front will move through the area by around midnight tonight bringing cooler conditions, breezy NW winds and higher RH values. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning until 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 10, 5:21 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Glasgow MT
521 PM MDT Thu Jun 10 2021
MTZ021-022-110000-
Petroleum MT-Garfield MT-
521 PM MDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD AND
SOUTHEASTERN PETROLEUM COUNTIES UNTIL 600 PM MDT...
At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Melstone, or 31 miles southeast of Winnett, moving
northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Edwards, Sand Springs and Steve Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Montana.
LAT...LON 4679 10795 4739 10757 4711 10700 4686 10737
4685 10782 4685 10789 4682 10785 4680 10784
4680 10785 4679 10784 4678 10785 4676 10783
4676 10787
TIME...MOT...LOC 2321Z 220DEG 36KT 4679 10776
NWS Glasgow
TFJLocal storm report, Jun 10, 5:53 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
553 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 5 S FLAXVILLE 48.73N 105.17W
06/10/2021 DANIELS MT PUBLIC
GRAIN BIN DESTROYED BY THUNDERSTORM WINDS
SOUTH OF FLAXVILLE ON THE R Y RD. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jun 10, 5:55 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
555 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 22 N WIBAUX 47.30N 104.19W
06/10/2021 M1.75 INCH WIBAUX MT PUBLIC
QUARTER TO GOLF BALL SIZE HAIL.
&&Local storm report, Jun 10, 6:05 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
605 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL SIDNEY 47.71N 104.16W
06/10/2021 E1.50 INCH RICHLAND MT EMERGENCY MNGR
CORRECTS PREVIOUS HAIL REPORT FROM SIDNEY.
CONTINUED PEA SIZE HAIL, WITH BRIEFLY UP TO
PING PONG BALL SIZE.
&&
JEZLocal storm report, Jun 10, 6:06 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
606 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 17 E BREDETTE 48.46N 104.94W
06/10/2021 ROOSEVELT MT PUBLIC
THUNDERSTORM WINDS ROLLED GRAIN BINS,
KNOCKED DOWN POWER POLES, AND DAMAGED
OUTBUILDINGS.
&&Local storm report, Jun 10, 6:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
625 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 9 ENE SAVAGE 47.50N 104.16W
06/10/2021 M1.75 INCH RICHLAND MT PUBLIC
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Areal Flood Advisory | GGW | Richland, Wibaux | 2 hr |
| Jun 10, 6:54 PM MDT | Special Weather Statement | GGW | Garfield | 51 min |
| Jun 10, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 10, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie | 60 min |
| Jun 10, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 40 min |
| Jun 10, 7:52 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Valley | 26 min |
| Jun 10, 7:57 PM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 98 min |
| Jun 10, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 32 min |
| Jun 10, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 67 min |
| Jun 10, 8:37 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 33 min |
| Jun 10, 9:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 57 min |
| Jun 10, 9:05 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 40 min |
| Jun 10, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 60 min |
| Jun 10, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.